Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 46, NWS Corpus Christi, TX

June 20, 2006Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 6:36 AM CDT for Refugio County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 6:36 AM CDT (11:36 UTC)
Expired
Jun 20, 2006, 8:30 AM CDT
In force
114 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 69 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1335 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:56 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 20, 4:56 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CDT TUE JUN 20 2006

.SHORT TERM (TODAY THROUGH WEDNESDAY)...GFS ENSEMBLES/NAM PROG THE
UPPER LOW TO RETROGRADE SSW ACRS THE REGION DRG THE PERIOD. THE
COMBINATION OF THIS SYSTEM AND COPIOUS MSTR WL CONTRIBUE TO
SCT/NUMEROUS CONVECTION DRG THE PERIOD. 00Z TUE CRP SOUNDING
INDICATED A VERY LOW 0-6KM MEAN WIND...ALG WITH A MOIST ENVIRONMENT
AND A FREEZING LEVEL AROUND 5KM. SLOW MOVING/TRAINING STORMS ARE
ANTICIPATED TDA...RESULTING IN RAINFALL RATES EXCEEDING MOST RECENT
FFG. WL EXPAND THE FFA TO INCLUDE ALL BUT THE RIO GRANDE PLAINS.

&&

.AVIATION...MVFR/IFR CEILINGS TO DEVELOP FROM EAST TO WEST ACRS THE
REGION TDA/TNGT. VFR CONDITIONS WL DEVELOP OVR THE ERN CWFA BY WED
AFTN AS THE UPPER LOW MOVES SUFFICIENTLY WWD.

&&

.MARINE...EXPECT WIND/SEAS TO REMAIN JUST BELOW SCEC CRITERIA TDA
OVR THE COASTAL WATERS. HWR...ANTICIPATE A SLIGHTLY GREATER PRESSURE
GRADIENT SUFFICIENT FOR SCEC CONDITIONS WED. SCT/NUMEROUS CONVECTION
EXPECTED TDA...YET COVERAGE/INTENSITY WL DECREASE FROM EAST TO WEST
WED...AS THE UPPER LOW MOVES SUFFICIENTLY WWD.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...EARLY PART OF THE
EXTENDED PERIOD WILL HINGE UPON EVOLUTION AND TRACK OF UPPER LOW
DRIFTING WESTWARD THROUGH WEDNESDAY. THE MODELS ARE GENERALLY
SIMILAR SHOWING THE UPPER LOW BETWEEN COTULLA AND EAGLE PASS
WEDNESDAY NIGHT AND THEN DRIFTING NORTHWEST INTO THE HILL
COUNTRY THRU FRIDAY MORNING. WILL KEEP POPS IN THE LOW CHANCE
RANGE FOR RIO GRANDE PLAINS WEDNESDAY NIGHT. IF THE UPPER LOW
HOLDS INTACT OUT IN THE WESTERN COUNTIES DURING THIS PERIOD
WILL LIKELY NEED TO INCREASE POPS FOR THE POSSIBILITY OF CORE
RAINS DEVELOPING OVERNIGHT. MOISTURE WILL REMAIN ADEQUATE
FOR SCATTERED SEABREEZE CONVECTION ON THURSDAY.

RAIN CHANCES WILL DIMINISH HEADING INTO THE WEEKEND AS AN
UPPER RIDGE BUILDS INTO THE REGION FROM THE NORTHEAST AND
SLIGHTLY DRIER AIR FILTERS INTO THE COASTAL BEND AS THE
SURFACE HIGH PRESSURE RIDGE MOVES INTO THE NORTHWEST GULF
OF MEXICO.

GFS/ECMWF CONTINUE TO SUGGEST THAT A WEAK BOUNDARY WILL
MOVE INTO THE REGION FROM THE NORTH ALONG WITH A POSSIBLE
WEAK MID/UPPER LEVEL CIRCULATION. CAN MODEL IS AN OUTLIER
BUT POINTS TOWARD THE POSSIBILITY OF THE DISTURBED WEATHER
ASSOCIATED WITH ANOTHER UPPER LOW NEAR THE FLORIDA STRAITS
ATTM DRIFTING WESTWARD UNDERNEATH THE RIDGE AND MOVING
INTO THE COASTAL BEND BY MONDAY. WILL WAIT FOR BETTER
CONSISTENCY IN THE MEDIUM RANGE MODELS TO INCREASE POPS
SIGNIFICANTLY FOR THE EARLY PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  78  86  76  91  /  70  60  50  20  30
VICTORIA          86  75  85  75  91  /  70  60  50  20  30
LAREDO            97  80  94  78  97  /  30  40  50  30  30
ALICE             91  76  89  74  93  /  60  60  60  20  30
ROCKPORT          85  79  85  79  90  /  70  60  50  20  30
COTULLA           95  76  90  74  96  /  30  40  60  30  30
KINGSVILLE        90  77  88  76  93  /  60  60  60  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
     LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...NONE.

&&

WC/87...SHORT-TERM
TMT/89...LONG-TERM
Hazardous weather outlook, Jun 20, 6:18 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT TUE JUN 20 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
618 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE COASTAL BEND AND
VICTORIA CROSSROADS REGIONS TODAY. THIS INCLUDES THE COUNTIES OF
CALHOUN...REFUGIO...ARANSAS...SAN PATRICIO...NUECES...KLEBERG...
VICTORIA...GOLIAD...BEE...LIVE OAK...AND JIM WELLS. OVER THE RIO
GRANDE PLAINS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP LATER THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST
ACROSS SOUTH TEXAS. THE MAIN CONCERN WITH THESE SHOWERS AND
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE
FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH
THIS ACTIVITY WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE
MAINLY OVER THE BRUSH COUNTRY THROUGH WEDNESDAY NIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE POTENTIAL
FOR WIDESPREAD FLOODING.

87/89

In the hours before

Local storm report, Jun 20, 5:01 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     FLOOD            4 N SEADRIFT            28.44N 96.69W
06/20/2006                   CALHOUN            TX   LAW ENFORCEMENT

            WATER COVERING THE ROAD ON SH 238 1 MILE NORTH OF
            INTERSECTION WITH SH 185 FOR 100 YARDS.

&&

TTINSLEY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:20 AM CDTFlash Flood WarningCRPCalhoun115 min
Jun 20, 4:20 AM CDTFlash Flood WarningCRPCalhoun115 min
Jun 20, 6:18 AM CDTFlash Flood WarningCRPCalhoun117 min
Jun 20, 8:10 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr
Jun 20, 11:08 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.